Leflunomide side effects - PsA

I started taking Arava two weeks ago after intolerance issues with both sulphalazine and methotrexate. All was well until today when I have suffered a few bouts of almost passing out - no pre warning signs just hit out of the blue. I am now left this evening with a headache and generally feel out of sorts. I have read the side effects sheet that comes with the meds and dizziness and light headiness is listed.

This is where my question comes in if anyone is able to help- has anyone suffered similar symptoms? Were you able to continue with med or was it stopped in your case? Any advise on how much of this symptom should be tolerated before Seeking doctors advise. I don't want to be seen going straight back to doctor when I have already tried two DMARDS and not tolerated them!!!

Any views would be appreciated.

Many thanks.

Sophie

6 Replies

oldestnewest
  • Passing out is serious enough that it definitely needs you to go back to the doctor and report it. In fact, I'd think if you are left feeling bad and with a headache, you should probably phone NHS24 tonight and ask for advice. Definitely don't leave it any later than tomorrow to contact someone though, and if you really think its related to the leflunomide, then I would think it would be risky to keep on taking it until you had been properly checked out to find out why you were passing out.

    Don't feel bad about not tolerating DMARDs - thats not your fault. If you can't tolerate even a third, or a fourth DMARD, thats not your fault. There are still other drugs out there, so don't give up yet, but just keep on asking your rheumatologist what is next.

  • Very worrying go to A and E is your blood pressure ok?

  • I have PsA and I take Leflunomide, I have never experienced your symptoms, agree with earlier replies to seek urgent medical treatment.

  • ive been on lefludomide for 5 weeks and have felt out off sorts but like urself dont want to blame meds all the time my bp is and has been quite high, but im finding it difficult to get hold of my nurse to talk to her xx hope u feel better soon michelle :) x

  • Hi Sophie

    While I understand that having had problems on 2 other DMARDs you are reluctant to report a side effect too early, but I think in this case you do really need to see your doctor as soon as possible. Passing out could indicate something serious and even if it didn't have a serious cause it could still be very dangerous, especially as you have no warning signs, as you could pass out and hit your head.

    I think you need to speak to your doctor or go to A&E, but definitely don't delay in getting medical help. Better to get medical help and find out it's nothing than to not want to bother people and then find out it IS something.

    Hope you get to the bottom of the problem soon.

    Kind regards

    Victoria

    (NRAS Helpline)

  • Hi All

    Thanks so much for all your very caring support.

    I didn't go to work today- instead opted for a pottering day at home to see how I would be. I also took blood pressure to see if a problem there . It was 123/75 so ok there I think. Thankfully today I have not had any almost passing out episodes but just feel a little wooshy.

    I will see how things pan out over the weekend and if they get any worse I will seek medical help as you all rightly say I should.

    Thankyou all again so much. It's so nice to know you are all out there x

You may also like...